MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10607
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.Device evaluated by mfr: synergy ii us mr 3.50 x 38 mm stent delivery system was returned for analysis.A visual examination of the stent found the proximal stent strut struts were lifted from their crimped stent position.The undamaged crimped stent od (outer diameter) was measured and the result was within maximum crimped stent profile measurement.Stent damage most likely occurred during withdrawal attempts.The balloon cones were reviewed and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and tactile examination of the outer extrusion and mid-shaft section and visual inspection of the inner extrusion found that the shaft polymer extrusion was stretched at 19.5 cm distal from the port bond.This type of damage is consistent with excessive force that could have been applied on the delivery system.
 
Event or Problem Description
Reportable based on device analysis completed on 14-jun-2019.It was reported that crossing difficulties were encountered.The target lesion was located in the coronary artery.A 3.50 x 38 synergy ii us mr stent was selected for use.During percutaneous coronary intervention, it was noted that the synergy us mr stent could not cross the lesion.The procedure was completed with another of the same device.No patient complications were reported.However, returned device analysis revealed stent damage.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8764625
Report Number2134265-2019-07861
Device Sequence Number11393876
Product Code NIQ
UDI-Device Identifier08714729840428
UDI-Public08714729840428
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/17/2020
Device Model Number10607
Device Catalogue Number10607
Device Lot Number0022433900
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2019
Initial Report FDA Received Date07/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1